Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 3, 2007, 6:47 PM EDT for Franklin County, Kentucky. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 6:47 PM EDT (22:47 UTC)
- Expired
- Apr 3, 2007, 7:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Franklin County, KY
The radar
The Louisville radar (KLVX), 96 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:58 PM EDT | TSTM WND GST 68 | Frankfort, KY | WIND GUSTS TO 68 MILES AN HOUR |
| Apr 3, 7:00 PM EDT | TSTM WND DMG | Frankfort, KY | EXTERIOR WALL OF AN APARTMENT BUILDING COLLAPSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:05 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 032247
SVRLMK
KYC073-032315-
/O.NEW.KLMK.SV.W.0026.070403T2247Z-070403T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM EDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 715 PM EDT...
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKFORT..AND MOVING EAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORKS OF ELKHORN BY 655 PM EDT...
SWITZER BY 700 PM EDT...
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3835 8497 3825 8501 3812 8503 3811 8489
3816 8483 3820 8474 3834 8476
$$
DK2 follow-up statements
000
WWUS53 KLMK 032304
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT TUE APR 3 2007
KYC073-032315-
/O.CON.KLMK.SV.W.0026.000000T0000Z-070403T2315Z/
FRANKLIN KY-
704 PM EDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR FRANKLIN COUNTY...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKFORT...OR ABOUT
18 MILES WEST OF GEORGETOWN...MOVING NORTHEAST AT 25 MPH.
AN AUTOMATED SURFACE OBSERVATION UNIT AT THE FRANKFORT AIRPORT
REPORTED A 68 MPH WIND GUST AT 658 PM EDT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SWITZER BY 710 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR
EASTERN KENTUCKY.
LAT...LON 3835 8497 3825 8501 3812 8503 3811 8489
3816 8483 3820 8474 3834 8476
$$
JARVIS000
WWUS53 KLMK 032315
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT TUE APR 3 2007
KYC073-032325-
/O.EXP.KLMK.SV.W.0026.000000T0000Z-070403T2315Z/
FRANKLIN KY-
715 PM EDT TUE APR 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY WILL BE
ALLOWED TO EXPIRE AT 715 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR
EASTERN KENTUCKY.
LAT...LON 3835 8497 3825 8501 3812 8503 3811 8489
3816 8483 3820 8474 3834 8476
$$
JARVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:20 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 3, 3:20 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT TUE APR 3 2007 .UPDATE... DOING A QUICK UPDATE TO ACCOUNT FOR THE NEW SEVERE T-STORM WATCH ACROSS OUR SWRN AND SRN CWA. THIS LATTER WATCH IS VALID UNTIL 02Z. WCN ALREADY OUT...ZFP OUT SHORTLY. AL && .PREV DISCUSSION... ..SEVERE STORMS THEN TURNING MUCH COLDER... SHORT TERM (REST OF TODAY-TONIGHT-WEDNESDAY)... CLEARLY THE FOCUS OF THE SHORT TERM IS SVR WX THREAT THROUGH THIS EVENING. BKN LINE OF CONVECTION CURRENTLY STRETCHES FROM NEAR IND TO STL TO SGF...WHILE AHEAD OF THIS PCPN HAS BEEN HARD TO COME BY WITH LIMITED BL MOISTURE E OF I-65 AND SOME MODEST CAPPING INDICATED EARLIER IN ACARS DATA. ORGANIZED CONVECTIVE LINE...WHICH IS WELL AHEAD OF SFC COLD FRONT...HAS BEEN SLOWER THAN WE EARLIER ANTICIPATED...HEADING MORE IN A NE DIRECTION ALONG THE 0-6KM MEAN WIND. PER LATEST RUC...STEERING FLOW TURNS MORE EASTERLY BY AROUND 21Z...SO EXPECTING MORE OF A MOTION TOWARD THE LMK CWA BY THAT TIME. CURRENT MOTIONS WOULD PLACE SQ LINE INTO WRN COUNTIES (DUBOIS) AROUND 21Z...HEADING INTO SDF/BWG AREAS AROUND 23Z...AND INTO THE ERN COUNTIES AROUND 0-1Z THIS EVE. OF COURSE THESE PROJECTIONS ARE SOMEWHAT FLUID...AND DO NOT ACCOUNT FOR ANY SCT CELLS THAT MAY POP UP AHEAD OF THE LINE...WHICH IS POSSIBLE GIVEN ENHANCED CU FIELD CURRENTLY PRESENT FROM OWB-HOP. ANOTHER ITEM TO CONSIDER IS POTENTIAL FOR CONVECTIVE REDEVELOPMENT BEHIND MAIN SQ LINE...AS FCST SOUNDINGS SHOW SOME RESIDUAL INSTABILITY ABOVE BOUNDARY LAYER INTO THE MID/LATE EVENING HOURS. THERE ARE SOME TSRA DEVELOPING OVER NRN MO CLOSER TO THE SFC FRONT...WHICH GIVES SOME CREDIBILITY TO THIS IDEA. PLENTY OF DRY AIR ALOFT SHOULD HELP PROMOTE COLD POOL GENERATION/ BOWING SEGMENTS/HIGH WIND THREAT. FREEZING LEVELS ARE NOT OVERLY HIGH (11.5KFT) SO HAIL THREAT IS THERE WITH SUFFICIENT INSTABILITY. TORNADO THREAT IS UNCERTAIN AT THIS TIME. SHOULD WINDS BACK AHEAD OF CONVECTION THAT WOULD ENHANCE LOW LEVEL HELICITY/TORNADO POTENTIAL...AND OF COURSE WITHIN ANY BOWING SEGMENTS SPIN-UPS ARE POSSIBLE. IN ADDITION...ESPECIALLY OVER SRN KY WE COULD SEE SOME TRAINING/BACKBUILDING CELLS FOR A PERIOD OF TIME LATE THIS AFTN-EARLY EVE...RESULTING IN A THREAT FOR LOCALLY HVY RAINFALL. LATEST RUC INDICATES THAT SFC COLD FRONT WILL PLOW THROUGH THE CWA BY 6Z OR SO...ENDING THREAT FOR ADDITIONAL STORMS. LOW LEVEL RH CLEARS OUT QUITE RAPIDLY POST-FROPA...LEADING TO AT LEAST PARTIALLY CLEARING SKIES. POST-FRONTAL MIXED LAYER WILL PROMOTE GUSTY W/NW WINDS TO 20-25KTS THROUGH THE OVERNIGHT HOURS. WEDNESDAY WILL BE QUITE COOL AND SOMEWHAT BREEZY. FOLLOWED LATEST RUC FOR TEMPS TONIGHT AND WEDNESDAY...WHICH YIELDS HIGHS WED ONLY IN THE UPPER 40S SRN IND TO THE LOWER 40S IN SRN KY. ALMOST A 30-35 DEGREE CHANGE FROM THIS AFTN TO WEDNESDAY AFTN. IMPRESSIVE CS LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... ..MUCH COLDER TEMPERATURES EXPECTED THROUGH THE EXTENDED... THURSDAY-SATURDAY... THIS PERIOD WILL MARK AN ABRUPT END TO THE WELL-ABOVE AVERAGE TEMPERATURES WE HAVE EXPERIENCED OVER THE PAST WEEK OR TWO. UPPER LOW ASSOCIATED WITH TONIGHTS FROPA WILL BE NEARLY STATIONARY AND ELONGATED OVER THE NERN CONUS/ERN GREAT LAKES REGION. AS IT SPINS...NW FLOW ON THE BACK SIDE WILL HELP PUMP BELOW NORMAL TEMPS FROM CANADA INTO THE REGION DURING THIS WHOLE TIME PERIOD. LOOK FOR AVERAGE HIGHS IN THE 40S AND 50S...WITH AVERAGE LOWS IN THE 20S AND 30S THROUGH SATURDAY. THESE VALUES ARE SOME 15 DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. SINCE THE GROWING SEASON HAS ALREADY BEGUN AROUND THE REGION...THE SUB-FREEZING TEMPERATURES COULD AFFECT VEGETATION. MORNING LOWS EXPECTED FROM THURS-FRI COULD YIELD TEMPS AROUND 30 DEGREES...THUS SUPPORTING FROST ADVISORY CRITERIA. SAT-SUN MORNING LOWS LOOK A TAD COOLER WITH A REINFORCING SHOT OF COLD AIR...WHICH WOULD PERHAPS SUPPORT FREEZE WARNING CRITERIA. THESE PRODUCTS WOULD NOT BE ISSUED UNTIL AT LEAST WEDNESDAY SO STAY TUNED... OVERALL OUR AREA WILL BE UNDER A DRY NW FLOW...SO NO PRECIP IN THE FORECAST AT THIS TIME. GFS CONTINUES TO SHOW A FEW DROPS OF QPF MAINLY NE OF OUR AREA UNDER THE UPPER LOW...BUT WILL CONTINUE TO KEEP THAT OUT OF OUR CWA ATTM. SUNDAY-TUESDAY... NOT MUCH HAS CHANGED IN THE OVERALL PATTERN FOR EASTER SUNDAY AND INTO EARLY NEXT WEEK. UPPER LOW WILL STILL BE SPINNING OVER QUEBEC...AND WILL CONTINUE ITS MORE ELONGATED LOOK. THE ELONGATION IS WORTH MENTIONING AS ITS WESTWARD EXTENT BECOMES A SHORT WAVE OF ENERGY ROTATING DOWN FROM MANITOBA ON SUNDAY...MUCH LIKE A CLIPPER-TYPE SYSTEM. GFS ENSEMBLES ARE NOW COMPLETELY DRY WITH THIS FEATURE...WHICH MAKES SENSE GIVEN OUR VERY DRY DEWPOINTS IN THE SINGLE DIGITS-MIDDLE TEENS. HOWEVER HPC STILL SHOWS SLT CHC POPS ACROSS OUR CWA SUNDAY AND MONDAY. THIS FAR OUT...IT LOOKS LIKE WE WILL BE TOO DRY FOR ANYTHING TO OCCUR. WOULD LIKE TO WAIT FOR MORE MODEL CONSISTENCY BEFORE TRYING TO PINPOINT ANY SHOWER CHC IF AT ALL POSSIBLE. WILL LEAVE THIS PORTION OF THE FORECAST DRY FOR NOW...WHICH IS IN LINE WITH THE GFS ENSEMBLES AS THEY DO NOT SHOW ANY PRECIP ACROSS OUR AREA UNTIL AFTER TUESDAY. ALSO BY THIS TIME...TEMPS SHOULD REBOUND BACK TO WITHIN 5 DEGREES OF NORMAL. AL AVIATION (18Z TAFS)... PRIMARY CONCERN IS TIMING OF CONVECTION THIS AFTN-EVE. BEFORE THAT GUSTY S/SW WINDS WILL CONTINUE WITH GUSTS TO 20-25KTS EXPECTED... ALONG WITH VFR CIGS/VSBYS. BASED ON MOTIONS OF UPSTREAM TSRA OVER MO/IL...AND ACCOUNTING FOR SOME ACCELERATION GIVEN WE ARE ANTICIPATING BOWING STRUCTURES...MAIN THREAT FOR SQ AT THE TAF SITES WILL BE AROUND/AFTER 21Z AT SDF...23Z BWG...AND LEX 0-1Z. THOUGH THESE TIMES ARE CERTAINLY FLEXIBLE...AND DO NOT FACTOR IN ANY SCT CONVECTION THAT MAY DEVELOP AHEAD OF MAIN LINE...WHICH IS POSSIBLE GIVEN ENHANCED CU FIELD CURRENTLY PRESENT FROM EVV-HOP. WILL INCLUDE A 3HR TEMPO GROUP AT HIGHEST THREAT INCLUDING STRONG WINDS/REDUCED VSBYS AND CIGS. AFTER CONVECTION ROLLS THROUGH...SFC COLD FRONT WILL SOON FOLLOW WITH A WIND SHIFT TO THE W/NW. WINDS WILL STAY GUSTY INTO THE OVERNIGHT HOURS. CS LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 3, 3:42 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT TUE APR 3 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 342 PM EDT (242 PM CDT) TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. ...SEVERE STORMS THEN TURNING COLDER... .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. AHEAD OF A STRONG COLD FRONT...A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA THIS AFTERNOON AND EVENING. BASED ON CURRENT STORM TRENDS...THIS THUNDERSTORM ACTIVITY IS FORECAST TO DEVELOP EAST-SOUTHEASTWARD INTO THE OUTLOOK AREA OVER SOUTH CENTRAL INDIANA AFTER ROUGHLY 4 PM EDT. LOCATIONS IN AND AROUND LOUISVILLE HAVE THE HIGHEST THREATS FOR SEVERE STORMS AROUND OR AFTER 5 PM EDT...NEAR BOWLING GREEN AROUND OR AFTER 5 PM CDT...AND THE LEXINGTON AND COLUMBIA AREAS AROUND OR AFTER 7 PM EDT. NOTE THAT ISOLATED STORMS MAY ALSO DEVELOP OUT AHEAD OF THE MAIN LINE. STORMS ASSOCIATED WITH THE SQUALL LINE WILL LIKELY BE SEVERE WITH DAMAGING WINDS AROUND 60 TO 70 MPH...LARGE HAIL UP TO ONE INCH IN DIAMETER AND HIGHER...ALONG WITH A PERIOD OF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH RAINFALL RATES EXCEEDING ONE INCH PER HOUR. THERE IS A SLIGHT POSSIBILITY OF A TORNADO OR TWO WITHIN THESE LINES OF STORMS. THE THREAT FOR STORMS WILL DIMINISH QUICKLY AFTER MIDNIGHT TONIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. A MUCH COLDER AIRMASS WILL AFFECT THE REGION FROM WEDNESDAY THROUGH MONDAY. MORNING LOW TEMPERATURES WILL LIKELY BE NEAR OR BELOW FREEZING THURSDAY THROUGH THE UPCOMING WEEKEND...ESPECIALLY ON SATURDAY AND SUNDAY MORNINGS. ANY SENSITIVE PLANTS THAT ARE ALREADY GROWING WILL LIKELY NEED TO BE PROTECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS...AMATEUR RADIO OPERATORS...AND LAW ENFORCEMENT SHOULD MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR UPDATES. SUBMIT REPORTS OF SEVERE WEATHER BY CALLING OUR SPOTTER PHONE LINE...OR VIA OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. CS/AL
In the hours before
Local storm report, Apr 3, 6:30 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG CORYDON 38.21N 86.13W
04/03/2007 HARRISON IN AMATEUR RADIO
THREE INCH DIAMETER LIMBS BROKEN OFF OF TREES
&&
RLLocal storm report, Apr 3, 6:35 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
635 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 3 N HIGHGROVE 38.01N 85.48W
04/03/2007 E60 MPH SPENCER KY TRAINED SPOTTER
&&
MRCSpecial weather statement, Apr 3, 6:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 638 PM EDT TUE APR 3 2007 KYZ035>037-039>043-046>048-056-032330- ANDERSON-BOURBON-FAYETTE-FRANKLIN-GARRARD-HARRISON-JESSAMINE-MERCER- NICHOLAS-SCOTT-WASHINGTON-WOODFORD- 638 PM EDT TUE APR 3 2007 ...LINE OF STRONG TO SEVERE STORMS HEADING INTO THE BLUEGRASS... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF CARROLLTON TO 28 MILES SOUTH OF LOUISVILLE...AND MOVING EAST AT 40 TO 50 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY TO QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. BASED ON THEIR CURRENT SPEED...THESE STORMS WILL BE... NEAR FRANKFORT BY 700 PM EDT. NEAR LAWRENCEBURG BY 710 PM EDT. NEAR VERSAILLES BY 720 PM EDT. NEAR CYNTHIANA BY 725 PM EDT. NEAR HARRODSBURG BY 735 PM EDT. NEAR PARIS BY 740 PM EDT. TRAVELERS ALONG I-64 WEST OF LEXINGTON WILL ENCOUNTER THESE STORMS. STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. LARGE AND POTENTIALLY DAMAGING HAIL IS OCCURING WITH THIS STORM. PREPARE NOW BY MOVING YOUR CAR TO A GARAGE...AND GOING INDOORS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Local storm report, Apr 3, 6:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL ENGLISH 38.33N 86.46W
04/03/2007 E1.75 INCH CRAWFORD IN LAW ENFORCEMENT
&&
MRCLocal storm report, Apr 3, 6:43 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG ORIOLE 38.17N 86.50W
04/03/2007 PERRY IN LAW ENFORCEMENT
TREES AND POWER LINES DOWNED.
&&
MRCLocal storm report, Apr 3, 6:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG MOUNT WASHINGTON 38.05N 85.55W
04/03/2007 BULLITT KY AMATEUR RADIO
DOWNED TREES BLOCKING ROADS JUST WEST OF MOUNT WASHINGTON
WITH 60 MILE AN HOUR WIND GUSTS
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:44 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| Apr 3, 5:46 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Trimble | 44 min |
| Apr 3, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 46 min |
| Apr 3, 6:01 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 49 min |
| Apr 3, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 46 min |
| Apr 3, 6:25 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 35 min |
| Apr 3, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 37 min |
| Apr 3, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 45 min |
| Apr 3, 6:54 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 36 min |
| Apr 3, 6:57 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 33 min |
| Apr 3, 7:01 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 44 min |
| Apr 3, 7:05 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 40 min |
| Apr 3, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 35 min |
| Apr 3, 7:16 PM EDT | Severe Thunderstorm Warning | LMK | Mercer | 29 min |
| Apr 3, 7:18 PM EDT | Tornado Warning | LMK | Green, Hart | 27 min |
| Apr 3, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 31 min |
| Apr 3, 7:23 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 37 min |
| Apr 3, 7:24 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine | 36 min |
| Apr 3, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 29 min |
| Apr 3, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 29 min |
| Apr 3, 7:37 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 38 min |
| Apr 3, 7:40 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 50 min |
| Apr 3, 7:42 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart | 48 min |
| Apr 3, 7:44 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln | 46 min |
| Apr 3, 7:47 PM EDT | Tornado Warning | LMK | Taylor | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.